Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 4, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 22, 2010, 10:51 AM MST for Coconino County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2010, 10:51 AM MST (17:51 UTC)
- Expired
- Jul 22, 2010, 1:15 PM MST
- In force
- 2 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 9:40 AM MST, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 22, 9:40 AM MST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 940 AM MST THU JUL 22 2010 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL CONTINUE TO BRING AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO NORTHERN ARIZONA OVER THE NEXT SEVERAL DAYS. DAYTIME TEMPERATURES ARE EXPECTED TO GRADUALLY COOL THROUGH THE REMAINDER OF THE WEEK. && .DISCUSSION...THE 12Z KFGZ SOUNDING SHOWED A VERY MOIST AIR MASS OVER NORTHERN ARIZONA WITH A PW OF 1.04"...ONLY SLIGHTLY DOWN FROM YESTERDAY MORNING. STORM MOTION FOR TODAY IS 2-4 KTS SO THE POTENTIAL FOR FLOODING IS HIGHER THAN YESTERDAY WITH SLOWER STORM MOTION. ONE MCV IS CURRENTLY OVER THE WHITE MOUNTAIN AND ANOTHER OVER NORTHERN SONORA/SOUTHERN ARIZONA. THESE SHOULD ACT TO ENHANCE STORM DEVELOPMENT TODAY. WILL UPDATE FORECAST FOR EARLIER DEVELOPMENT OF STORMS. ALSO...WILL INCREASE POPS IN THE OVERNIGHT AND EARLY MORNING FRIDAY TIME FRAMES. .PREV DISCUSSION /335 AM MST/...OUTFLOW GENERATED CONVECTIVE ACTIVITY PERSISTS THIS MORNING DUE TO A LARGE MCS THAT FORMED WEDNESDAY EVENING SOUTH OF TUCSON. A LARGE AMOUNT OF DEBRIS CLOUD HAS MOVED NORTHWARD AS WELL...ALONG WITH EVEN MORE MOISTURE. ASSUMING SOME BURN OFF IN THE DEBRIS CLOUD TODAY...VERY DEEP MOISTURE COMBINED WITH A WEAK UPPER LOW OVER THE BAJA REGION WILL LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS AGAIN TODAY. THE THREAT FOR HEAVY RAIN IS EASY TO SEE WITH PW VALUES OVER AN INCH IN NEARLY ALL OF THE CWA COUPLED WITH RELATIVELY LIGHT STEERING FLOW. NEARLY THE SAME SITUATION EXISTS FRIDAY...WITH POTENTIALLY EVEN COOLER TEMPERATURES ALOFT TO SUPPORT INCREASING INSTABILITY. BY THIS WEEKEND AND INTO NEXT WEEK...THE LARGE SCALE PATTERN REMAINS AT LEAST IN A MODERATE MONSOON COVERAGE. THERE IS REALLY NOTHING TO SUGGEST A MAJOR DRYING TREND...SO SCATTERED CONVECTIVE ACTIVITY WILL PERSIST EACH DAY...ALTHOUGH LIKELY NOT AS PRONOUNCED AS TODAY AND FRIDAY. && .AVIATION...FOR THE 18Z PACKAGE...SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS BY 20Z. EXPECT MVFR CEILINGS AND IFR VISIBILITIES IN HEAVIER STORMS. GUSTY SHIFTING WINDS WILL OCCUR NEAR ANY STORMS. OTHERWISE...GENERALLY SCATTERED TO BROKEN SKY CONDITIONS ARE EXPECTED WITH SCATTERED CEILINGS OF 5-10 KFT AGL. STORM ACTIVITY WILL DECREASE AFT 02Z FRI. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. PUBLIC.......PETERSON/MAS AVIATION.....AL VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Jul 22, 10:34 AM MST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1034 AM MST THU JUL 22 2010 AZZ004>018-037>040-230730- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1034 AM MST THU JUL 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN ARIZONA TODAY. THE MAIN THREATS WILL BE HEAVY DOWNPOURS... LOCALIZED FLOODING...FREQUENT CLOUD TO GROUND LIGHTNING AND DAMAGING HAIL WILL ALSO BE POSSIBLE IN THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A DEEP SOUTHERLY FLOW ALOFT WILL CONTINUE ACROSS AZ FOR THE NEXT SEVERAL DAYS. SUBSTANTIAL MOISTURE WILL REMAIN ACROSS THE STATE FOR THE CONTINUATION OF A MODERATE TO HIGH GRADE MONSOON PATTERN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 11:51 AM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Jul 22, 12:08 PM MST | Areal Flood Advisory | FGZ | Navajo | 112 min |
| Jul 22, 1:08 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Jul 22, 1:38 PM MST | Areal Flood Advisory | FGZ | Navajo | 112 min |
| Jul 22, 1:42 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Jul 22, 2:05 PM MST | Areal Flood Advisory | FGZ | Yavapai | 115 min |
| Jul 22, 2:06 PM MST | Areal Flood Advisory | FGZ | Apache | 2 hr |
| Jul 22, 3:00 PM MST | Areal Flood Advisory | FGZ | Yavapai | 2 hr |
| Jul 22, 3:32 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Jul 22, 3:49 PM MST | Areal Flood Advisory | FGZ | Gila | 116 min |
| Jul 22, 3:57 PM MST | Areal Flood Advisory | FGZ | Coconino, Gila, Yavapai | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.